Originally Posted by elledoll2
Did Metformin give you any side effects?
Thanks for the emotional support!
I had a brief conversation with the new endo about what I was prepping for the appointment, and am very optimistic! Also, I'm at a point in my life now where I'm less inclined to meekly take poorly-considered *ahem* medical advice.
I actually responded VERY well to metformin.
I had a bit of an ucky stomach any time I was transitioning dosages. Doc eventually had me on a pill 3x a day--if you're generally sensitive to medicine, give yourself one week on one pill, one week on 2x, then move up to 3x.
If for some reason you go off taking it (a cold, vacation, etc), expect to need to build back up again.
Speaking of vacation--I found it safer not to take mine if I was travelling or otherwise in an unfamiliar bathroom environment. Met was perfectly fine
99% of the time, but it needs consistency. If you suddenly eat something greasy or unusual, expect a tummy gurgle and some alone time contemplating your sins. And if you feel any *ahem* pressure building, do NOT assume you know which particular State of Matter you're dealing with
. Do NOT. Simply find a safe place with lockable door and flush valve.
I know it sounds dire, but truly it's not. I did feel like my body was . . . um . . . revving higher?? Does that make sense? And my most distinct side effect was a Very Specific taste for things. If I'd planned on an amazing, mouth-watering turkey-avocado wrap for lunch, but the turkey wasn't sounding delicious around 11:30, there was no way I'd be able to eat it.